Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Had depo shot to reduce severe PMS. Having continuous bleeding. How to stop it?

User rating for this question
Answered by
Practicing since : 2001
Answered : 11718 Questions
Hello :-) I have my first depo shot a few days ago to attempt to lessem my severe PMS. I took the shot on the second pay of my period. My period should end tomorrow but there is no sign of the bleeding stopping. I am going on holiday with my husband in mid-November and just can't be bleeding until then. Anything I can do to stop the bleeding? I am 40 in a few months, smoker.
Posted Fri, 18 Oct 2013 in Menstruation and Miscarriage
Answered by Dr. Rakhi Tayal 1 hour later
Brief Answer:
Hormonal treatment may be needed.

Detailed Answer:
Thanks for trusting us with your health concern.
The prolonged bleeding that you are having after a depo shot is a normal finding. Usually the bleeding subsides to mild spotting only in 3-4 days and a mild spotting may continue for upto two weeks.
In your case, if you are bleeding more than three pads per day for more than 7 days then active hormonal treatment is needed to stop the bleeding. You can get the treatment prescribed from your gynecologist.
However, the bleeding is likely to stop by the time you go for the holiday in mid- november.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor